MAUDE Adverse Event Report: PENUMBRA, INC. MIDWAY 62 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. MIDWAY 62 DELIVERY CATHETER; DQY, QJP
Catalog Number 62MWAY115
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the internal carotid artery (ica) using a midway 62 delivery catheter.During the procedure, the physician advanced the midway 62 delivery catheter to the target location to perform a contrast run.While attempting to inject contrast through the midway 62 delivery catheter, the physician noticed that the midway 62 delivery catheter was leaking contrast from a kink on the strain relief.Therefore, the midway 62 delivery catheter was removed.The procedure was completed using a non-penumbra access catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned midway 62 confirmed it was leaking from a kink underneath the strain relief.Kinks near the hub typically occur if the device is retracted from its packaging at an angle, or, if the device is manipulated at angles during flushing.A kink may result in a small hole in the catheter resulting in fluid leaking from the lumen.The root cause of the kink could not be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.

Brand Name
MIDWAY 62 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19608734
Report Number3005168196-2024-00232
Device Sequence Number8204440
Product Code DQY
UDI-Device Identifier00815948028197
UDI-Public00815948028197
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K233201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number62MWAY115
Device Lot NumberF00009004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005